MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 8CM ANGLE ATTACHMENT; MOTOR, DRILL, ELECTRIC

DEPUY SYNTHES PRODUCTS LLC 8CM ANGLE ATTACHMENT; MOTOR, DRILL, ELECTRIC
Catalog Number QD8
Medical Device Problem Codes Environmental Particulates (2930); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that a burning smell was noticed as the attachment device generated heat during operation.It was not reported if the device was used in a surgical procedure, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The exact date of the event was not reported; however, it was reported that the event occurred in 2026.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the actual device was returned for evaluation.The attachment device was evaluated and the reported condition that a burning smell was noticed as the device generated heat during operation was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation it was observed that the device had cosmetic damage, was loose, was making an unexpected noise, and had vibration.It was noted that the device had shaft scratches, nose tube loosening, set screw loosening, and abnormal noise and vibration.It was further determined that the device failed pretest for visual assessment, nose tube assembly, thimble set screw, and vibration.The assignable root cause of this condition was determined to be traced to component failure due to wear.

Brand Name
8CM ANGLE ATTACHMENT
Common Device Name
MOTOR, DRILL, ELECTRIC
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
elba bello
4500 riverside drive
palm beach gardens, FL 33410
9083863534
MDR Report Key24313794
Report Number1045834-2026-00040
Device Sequence Number4942296
Product Code HBC
UDI-Device Identifier00845384006626
UDI-Public(01)00845384006626
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberQD8
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown